Had a TL gained 90 lbs in 6 months HELP!

by Tonya
(WI)

I had a TL in 2003 after my fifth child. I asked the DR about many of the concerns I had. I was told everything would be fine I have an overactive thyroid so I wouldn't have many, if any, side effects. I chose to have it done because although I had five children we adopted four more... 17, 15, 15, 13, 12, 10, 9, 7, 6.

Since my TL in May 03 I had gained 90 lbs by Dec 03. Struggling to keep up with my kids but loosing energy and interest quickly. Loss of appetite, insomnia, weight gain, longer periods, migraines, low libido, energy drain, equilibrium off (fell down stairs 7 times).

I need help. My thyroid is low but my DR won't give me any medication for it. She wants to treat me for depression and says i need to diet. I eat mostly salad, fresh fruits and veggies. My meat is chicken or fish. I do eat red meat once a week, ground chuck or steak. I do purchase our meat from a guarantee grain fed no hormones frozen and shipped next day. I don't believe it has anything to do with the meat, I have purchased from this same place for 13 years.

With each child I gained 60-70 lbs but lost all after delivery. Before I left the delivery room (love it belly gone as baby came out). It was no exception with my last, I weighed 135lbs when I woke up the morning after when I was weighed in for my TL. By Christmas I was 221 lbs. I was down to 159 when I decided to take Equitrim. Three years after my last Equitrim tablet I gained 38 lbs back.

I am looking for answers but can't seem to get anyone to listen. I am constantly told my weight gain is due to having 5 babies. I just know something is different. Any ideas? I looked into the Progesterone (natural) but I'm picky on what I put into my body. As I said above my thyroid #'s are 4.5 HELP! Please!

Comments for Had a TL gained 90 lbs in 6 months HELP!

Click here to add your own comments

May 20, 2009
Had a TL gained 90 lbs in 6 months HELP!
by: Wray

Hi Tonya. I admire you taking on four more children after having five of your own! I'm a bit confused as you say in the first para that you have an over-active thyroid, but in the third you say it's low? Low would be more appropriate for the symptoms, many of which are a lack of progesterone too. It sounds as if you could have insulin resistance as well. The weight gain is nothing to do with having 5 babies, as you say you lost the weight after each one.

Tubal ligation can result in post tubal ligation syndrome (PTLS) which you undoubtedly have, please have a look at this site, it gives much info on it.

You don't mention your age, but it could be you're now in peri-menopause. I would ask you to look at the web page we have on this as it might explain your symptoms, just click here.

You could do the questionnaire we have to see if you do need progesterone, it can be accessed in the right hand margin of this page.

And finally you could also have insulin resistance, we do have a page on this too, maybe some of the symptoms will ring bells, just click here.

Take care, Wray





Apr 16, 2012
i couldnt access this page after i wrote it
by: Anonymous

I am now 36. Dr still says I need to diet even more. I have gained even more weight and more around my waist. I went to a naturalist dr and was tested. I am insulin resistant and I have hormonal imbalancebfom a blockage from my tubal ligation. I can't get my insurence or my dr to believe. The most I ever weighed was pregnant 161# now I'm 240# . The Dr won't fix the cause but want to replace my knees and and staple my stomach. I DON'T EAT THAT MUCH! I eat around 150 calories 4x a day and 250 calories for my 3 meals.

Apr 17, 2012
i couldnt access this page after i wrote it
by: Wray

Hi Tonya I'm sorry you didn't access the page after I'd answered you, it's a long time now! I hope this time you clicked the notify me button, that will send you an email as soon as someone makes a comment. Being overweight often has little to do with how much food we eat, in fact too little can cause us to gain weight. As soon as we cut back on food, our thyroid slows down, so therefore does metabolism. I don't know if you got a chance to read our page on Insulin Resistance? It is possible to reverse this, high doses of certain nutrients are needed. I would suspect you have very low vitamin D levels, has anyone checked this? A lack of vitamin D not only reduces the benefits of progesterone, but causes weight gain and insulin resistance, see here, here, here, here, here, here and here. Excess oestrogen and testosterone also cause IR, progesterone suppresses these. Were your levels ever checked, particularly the testosterone, this is notorious at increasing visceral fat, see here and here. Plus these papers here, here, here, here and here. We have more info on our page How to use progesterone cream. If you should consider using it, please see our page on Oestrogen Dominance first. Continued below.

Apr 17, 2012
i couldnt access this page after i wrote it Part 2
by: Wray

Hi Tonya I'm shocked your doctor or insurance won't believe you, as it is possible to reverse a TL, see here. This undoubtedly caused your problems. Please have a vitamin D test done. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...